Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News  Bored?

Author Topic: Lexapro side effect?  (Read 170 times)

0 Members and 1 Guest are viewing this topic.

Offline shardeni

  • Newbie
  • *
  • Posts: 49
  • Rec's: 1
  • Personal text
    • Poke This Member
Lexapro side effect?
« on: June 05, 2014, 09:55:43 PM »
Has anyone ever experienced hair loss from Lexapro?  I know it is not a listed side effect but it coincided with my starting the Lexapro and I was wondering if it could be that?  I have so much more hair in my hairbrush after I brush my hair and I am noticing a lot of hair in the drain too after I wash it.

Thanks.
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 3782
  • Country: au
  • Rec's: 88
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Lexapro side effect?
« Reply #1 on: June 05, 2014, 10:21:43 PM »
Has anyone ever experienced hair loss from Lexapro?

Hair loss is a rare side-effect of many antidepressants including Lexapro (escitalopram) so it is possible that it is causing this. However, there are other potential causes, including stress, which should be ruled out before thinking about switching to another med.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline shardeni

  • Newbie
  • *
  • Posts: 49
  • Rec's: 1
  • Personal text
    • Poke This Member
Re: Lexapro side effect?
« Reply #2 on: June 05, 2014, 10:38:08 PM »
Thyroid problem has been ruled out.  And do you know if it goes away if you go off med?  Could i possibly lose all my hair if I continue on it?  Yikes!
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 3782
  • Country: au
  • Rec's: 88
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Lexapro side effect?
« Reply #3 on: June 06, 2014, 05:36:49 AM »
And do you know if it goes away if you go off med?

It should do. 

Quote
Could i possibly lose all my hair if I continue on it?  Yikes!

You won't go bald, but your hair will become thinner. But you need to discuss this with your doctor. Don't stop taking Lexapro until you do.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline shardeni

  • Newbie
  • *
  • Posts: 49
  • Rec's: 1
  • Personal text
    • Poke This Member
Re: Lexapro side effect?
« Reply #4 on: June 06, 2014, 07:35:15 AM »
Another question.  If I do go off Lexapro (after I see my dr) , what else could I take?  If one SSRI causes this hair loss, won't they all?  Would an SNRI cause the same reaction? 
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 3782
  • Country: au
  • Rec's: 88
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Lexapro side effect?
« Reply #5 on: June 06, 2014, 08:20:22 AM »
Another question.  If I do go off Lexapro (after I see my dr) , what else could I take?  If one SSRI causes this hair loss, won't they all?

Not necessarily. Lexapro is the only true SSRI as it only affects serotonin pathways. All the others affect other neurotransmitters too which produces variations in their impact on the body. It is even possible that Celexa (citalopram) which has the same active chemical as Lexapro, escitalopram,  may not cause hair loss because it also contains a mostly inactive form of it which produces subtle differences in how it interacts with the body.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline raggamuffin

  • Jr. Member
  • **
  • Posts: 65
  • Country: gb
  • Rec's: 2
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Lexapro side effect?
« Reply #6 on: June 06, 2014, 08:58:48 AM »
Could be a rare side effect. But hair loss from stress is less rare. Plus it could be down to genes. Once my hair started thinning nothing was going to stop it.

Ed
Bookmark and Share
Feel free to add me - *****.com/edward.frrp?fref=nf

Tags:
 

Related Topics

  Subject / Started by Replies Last post
1 Replies
1550 Views
Last post December 09, 2006, 04:33:13 AM
by Knightsaber
5 Replies
980 Views
Last post August 06, 2009, 03:37:08 PM
by VACountryGirl
2 Replies
601 Views
Last post April 27, 2010, 08:45:01 AM
by Daisy131
2 Replies
234 Views
Last post February 02, 2012, 02:53:44 PM
by LindaRK
1 Replies
238 Views
Last post November 16, 2013, 05:21:09 PM
by 2sungo
3 Replies
258 Views
Last post December 16, 2013, 03:58:33 PM
by insights

anything